MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7714015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray result: intra-op films from revision surgery c4-6 acdf show fracture of plate and screws at c4-5.It is unclear if an interbody graft is present at c4-5 or what the fusion status at c5-6 is.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure or technique used: anterior cervical discectomy and fusion (acdf) levels implanted: c4-6 it was reported that post-op, the implanted screw broke which resulted in non union.Fragments including distal end of screw that broke off remained inside the patient.Patient suffered neck/arm pain and the patient underwent revision surgery for the removal of implant.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic visual and microscopic inspection confirmed the screw has broken approximately 3 threads down from the screw head.Microscopic inspection revealed a fairly flat fracture surface with a circular material flow and the head of the screw has been stripped.This type of damage is consistent with torsional overload.The broken portion of the screw was not returned for analysis.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZEVO ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8149713
Report Number1030489-2018-01625
Device Sequence Number14023244
Product Code KWQ
UDI-Device Identifier00643169329409
UDI-Public00643169329409
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7714015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer03/16/2019
04/19/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date04/12/2019
04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;